Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Please help one last time I beg of you Cryptosporidium
Dec 29, 2002

Guy from South Africa. Ongoing loose stool and diarriah,Tested positive for Crypto yet still testing negative hiv 7 months. Have swollen glands now in the neck, back of head and ears. Rash on ears and behind ears What do I do doc? or don't you wanna answer me because you know I have hiv despite negative testing.

Response from Dr. Frascino

Hello South Africa Guy,

You think I wouldn't want to answer you because I "know" you have HIV despite negative testing? Do you have any idea how strange that really sounds? Cryptosporidiosis is a fairly common and self-limited disease in folks with normal immune systems. Swollen glands are also extremely common, and certainly not exclusively linked to HIV. What to do? First, retest your stools to see if Crypto is still present. If so, see a gastroenterologist or infectious disease doctor to help you sort out why and to determine if treatment is necessary. Second, see your general medicine doctor if you think you have swollen glands. He or she will help you diagnose the true cause. Seven months of negative HIV tests conclusively confirms the fact that you are not HIV-infected.

I would like to answer everyone's questions, but must restrict the vast majority of my replies to those individuals who are indeed HIV-positive, and not those who consistently test negative, but continue to worry about a non-existent HIV infection. OK? By the way, posting the same question 35 times on the same day does not increase your chance of having us post a reply. In fact, it may have the opposite effect! Remember to post future questions to the proper forum (HIV Prevention and Safer Sex) if you are not HIV-infected. And please post only once.

Good luck.

Dr. Bob


Previous
sustiva
Next
Anemia Side Effects

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement